My husband has had an itching, rash, sores, and now what I believe are fissures (look like the skin is tearing and flapping in several places) at the anus and the surrounding area for a very long time.
It is now to the point that he is pretty miserable and trust me, it looks awful.
I have searched medical photos on the internet and have found none that look quite like his problem.
He does not have problems or pain with bowl movements and will have 1-2 in the morning and maybe two more during the day. He does not have any bleeding but he says there is now occasionally evidence in his underwear of "weeping". (These bowel movements are not terribly difficult to pass, they appear kind of fluffy in their make-up.)
Last summer, he used only Sensitive Skin Sea Breeze once a day and had no problems whatsoever. (It was the best he has been in years, he says.) His latest and worst ever flare-up followed a round of anti-biotics for a sinus infection a few months ago. Since then he has tried prescribed anti fungal creams and pills. He has had meds for yeast.
At one time he thought that milk was a problem but he now drinks milk.
He takes a dose of Metamucil every morning, Lisinopril for blood pressure, 4-800mg Ibuprofen (prescribed for arthritis) Crestor and Protonix and an 81 mg aspirin daily.
His doctor is at a loss as to what else to do for him and we are all open for suggestions.
Thank you for any responses!
Anal fissure and hemorrhoids are the most common causes of anal pain and bleeding from the anus. An anal fissure is a split in the anal skin and it feels like being cut with glass when you have your bowels open and afterwards. In that case, he should take warm sitz baths , smear some painkilling gel around the area and avoid constipation. You can increase the fiber in your diet like eating fruits and vegetables. There are also some fiber preparations that can be added to your food or beverages. Just make sure to increase your fluid intake when you increase your fiber in the diet.
If the symptoms persist then glyceryl trinitrate ointment,Botox injections and surgery can be tried.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
My husband did visit a dermatologist yesterday.
He was told that it is a yeast infection and anal fissures.
The doctor prescribed NIZORAL pills for 21 days and NIZORAL ointment to treat the yeast infection.
The doctor also prescribed the glyceryl trinitrate ointment that you suggested to treat the fissures after the yeast infection is gone.
Interestingly, the doctor had never before prescribed the glyceryl trinitrate ointment but he was aware of it being used in the treatment.
Thank you for your reply! Your reply here in this forum was what helped to convince my husband to go to a dermatologist for a consultation.
Nizoral shampoo can take care of the fungal infection but for the anal fissures, specific treatment is needed which consists of botox shots and surgery. You need to get it confirmed from a dermatologist whether it is an anal fissure and then if the diagnosis is confirmed then he may need surgery.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.